About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis

Volume 2014 (2014), Article ID 391461, 6 pages

http://dx.doi.org/10.1155/2014/391461
Research Article

Sufficient Conditions on the Exponential Stability of Neutral Stochastic Differential Equations with Time-Varying Delays

1School of Mathematics and Statistics, Anyang Normal University, Anyang, Henan 455002, China

2School of Mathematics and Physics, Anyang Institute of Technology, Anyang, Henan 455002, China

Received 24 January 2014; Revised 26 April 2014; Accepted 26 April 2014; Published 12 May 2014

Academic Editor: Shuping He

Copyright © 2014 Yanwei Tian and Baofeng Chen. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The exponential stability is investigated for neutral stochastic differential equations with time-varying delays. Based on the Lyapunov stability theory and linear matrix inequalities (LMIs) technique, some delay-dependent criteria are established to guarantee the exponential stability in almost sure sense. Finally a numerical example is provided to illustrate the feasibility of the result.

1. Introduction

Neutral differential equations are well-known models from many areas of science and engineering, wherein, quite often the future state of such systems depends not only on the present state but also involves derivatives with delays. Deterministic neutral differential equations were originally introduced by Hale and Meyer [1] and discussed in Hale and Lunel (see [2]) and Kolmanovskii et al. (for details, see also [3, 4]), among others. Motivated by chemical engineering systems as well as theory of aeroelasticity, stochastic neutral delay systems have been intensively studied over recent year [59]. Mao initiated the study of exponential stability of neutral stochastic differential delay equations in [5], while [9] incorporated Razumikhinis approach in neutral stochastic functional differential equations to investigate the stability problem. It is pointed out in Section 5 [10] that the conditions imposed in [5, 9] make the theory not applicable to the delay equation.

More recently, Luo et al. [6] proposed new criteria on exponential stability of neutral stochastic delay differential equations. In [11, 12], Milošević investigated the almost sure exponential stability of a class of highly nonlinear neutral stochastic differential equations with time-dependent delay, and some sufficient conditions were given for the considered systems. However, when the exponential stability of the neutral system with time-delay is considered, one always assumes that the derivative of the delay function is less than 1 (e.g., [6]). Meanwhile, the delay-independent conditions in [6, 10] are restricted when the delay is small. On the other hand, some results are proposed on stochastic Markovian jumping systems (e.g., [1320]) and finite-time problems of stochastic systems (e.g., [1822]), which can provide some useful methods and techniques for the neutral stochastic systems. This paper aims to develop the exponential stability in almost sure sense of the neutral stochastic differential equations with time-varying delays. Under the weaker assumptions that the derivative of time delay is less than some constant, sufficient conditions for the exponential stability are given in terms of linear matrix inequality (LMI) based on Lyapunov stability theory, which can be checked easily by MATLAB LMI Toolbox.

The paper is organized as follows. In the remainder of this section we recall some preliminaries, mainly from [5]. In Section 3 we state the main results on exponential stability. Section 4 will provide numerical examples to illustrate the feasibility and effectiveness of the results, and the conclusion will be made in Section 5.

2. Preliminaries

Throughout this paper, unless otherwise specified, let be a complete probability space with a filtration satisfying the usual conditions (i.e., right continuous and containing all -null sets). Let be -dimensional Wiener process defined on the probability space. Let denote the Euclidean norm in . stands for the transpose of the vector or matrix . If is a matrix, its trace norm is denoted by . denotes . are maximum eigenvalue and minimum eigenvalue, respectively.

Consider the following -dimensional neutral stochastic differential delay equations with time-varying delays: where , , and . The functions are continuously differentiable such that . Let denote the family of continuous functions from to with the norm . Let be the family of all -measurable -valued random variables such that . To guarantee the existence and uniqueness of the solution, we first list the following hypotheses.(H1)Both the functionals and satisfy the uniform Lipschitz conditions. That is, there is a diagonal positive matrix such that for all and those .(H2)There is a constant such that for all It is well known (see, e.g., [3]) that under hypotheses H1, H2 (1) has a unique continuous solution on .

To obtain sufficient conditions on almost sure exponential stability, the following lemmas and definition are given.

Lemma 1 (see [23]). For any positive definite constant matrix , scalar , and vector function such that the integrations in the following are well defined, then the following inequality holds: The following semimartingale convergence theorem will play an important role in the later parts.

Lemma 2 (see [24]). Let and be two continuous adapted increasing processed on with a.s. Let be a real-valued continuous local martingale with a.s. Let be a nonnegative -measurable random variable. Define If is nonnegative, then where a.s. means . In particular, if a.s., then for almost all , that is, both and converge to finite random variables.

Definition 3 (see [25]). The equilibrium of solution of (1) is said to be almost sure exponentially stable if there exists a constant such that for any bounded initial condition .

3. Main Results

Theorem 4. Let hypotheses H1, H2 hold. System (1) is almost sure exponentially stable, if there exists positive definite matrix such that the following LMI holds where

Proof. To confirm that the stochastic neutral differential equation (1) is mean-square exponentially stable with decay rate , we define a Lyapunov-Krasovskii functional as follows: For simplicity, let , . By generalizing Ito’s formula, we have that Then, the derivative of along the solution of (1) gives Note that, from system (1) and Newton-Leibniz formula, we have By calculation, it is clear that and then by which, we have Moreover, by Lemma 2, one can get Letting and substituting (14)–(17) into (13) yield Furthermore, from (14), it follows that where , , , , , and , are matrices with compatible dimensions.

It can be shown that where is defined as By Schur complement, we know that . On the other hand, it follows that Note that is bounded and are continuous; then must be nonnegative bounded. Moreover, can be obtained directly: By applying Lemma 2 to (23), one sees that hence there exists a positive random variable satisfying Since, for any we must have From the above inequality (26), it yields the desired result That completes the proof.

4. Example

In this section, a numerical example will be given to illustrate that the proposed method is effective.

Example 1. Consider the following system: where the delay function is defined as . It is obvious that (29) satisfies the assumptions H1 and H2, and here , . Moreover, since , then .

According to Theorem 4 and employing MATLAB LMI Toolbox, it is relatively easy to deduce that the neutral stochastic differential equation (29) is almost sure exponentially stable.

Remark 5. Comparing with some existing sufficient criteria for neural stochastic differential equations (e.g., [6, 11, 12]), the obtained result is given in terms of linear matrix inequality (LMI), which can be easily checked by MATLAB LMI Toolbox.

5. Conclusion

The exponential stability is investigated for a class of neutral stochastic differential equations with time-varying delays. In order to overcome the difficulties, we introduce suitable Lyapunov functionals and employ linear matrix inequalities (LMIs) technique, and then a delay-dependent criteria are given to check the almost sure exponential stability of the concerned equations.

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

References

  1. J. K. Hale and K. R. Meyer, A Class of Functional Equations of Neutral Type, Memoirs of the American Mathematical Society, no. 76, American Mathematical Society, Providence, RI, USA, 1967. View at MathSciNet
  2. J. K. Hale and S. M. V. Lunel, Introduction to Functional Differential Equations, Springer, Berlin, Germany, 1991.
  3. V. B. Kolmanovskii and V. R. Nosov, Stability of Functional-Differential Equations, vol. 180 of Mathematics in Science and Engineering, Academic Press, New York, NY, USA, 1986. View at MathSciNet
  4. V. B. Kolmanovskii and A. Myshkis, Applied Theory of Functional Differential Equations, Kluwer Academic Publishers, Norwell, Mass, USA, 1992.
  5. X. Mao, “Exponential stability in mean square of neutral stochastic differential-functional equations,” Systems & Control Letters, vol. 26, no. 4, pp. 245–251, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. Q. Luo, X. Mao, and Y. Shen, “New criteria on exponential stability of neutral stochastic differential delay equations,” Systems & Control Letters, vol. 55, no. 10, pp. 826–834, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. V. B. Kolmanovskii and A. Myshkis, Introduction to the Theory and Applications of Functional Differential Equations, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1999.
  8. M. S. Mahmoud, “Robust H control of linear neutral systems,” Automatica, vol. 36, no. 5, pp. 757–764, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. X. Mao, “Razumikhin-type theorems on exponential stability of neutral stochastic functional-differential equations,” SIAM Journal on Mathematical Analysis, vol. 28, no. 2, pp. 389–401, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. X. Mao, “Asymptotic properties of neutral stochastic differential delay equations,” Stochastics and Stochastics Reports, vol. 68, no. 3-4, pp. 273–295, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. M. Milošević, “Highly nonlinear neutral stochastic differential equations with time-dependent delay and the Euler-Maruyama method,” Mathematical and Computer Modelling, vol. 54, no. 9-10, pp. 2235–2251, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. M. Milošević, “Almost sure exponential stability of solutions to highly nonlinear neutral stochastic differential equations with time-dependent delay and the Euler-Maruyama approximation,” Mathematical and Computer Modelling, vol. 57, no. 3-4, pp. 887–899, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  13. S. He, “Resilient L2-L filtering of uncertain Markovian jumping systems within the finite-time interval,” Abstract and Applied Analysis, vol. 2013, Article ID 791296, 7 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  14. S. He and F. Liu, “Adaptive observer-based fault estimation for stochastic Markovian jumping systems,” Abstract and Applied Analysis, vol. 2012, Article ID 176419, 11 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. Z. Wu, P. Shi, H. Su, and J. Chu, “Asynchronous L2L filtering for discrete-time stochastic Markov jump systems with randomly occurred sensor nonlinearities,” Automatica, vol. 50, no. 1, pp. 180–186, 2014. View at Publisher · View at Google Scholar
  16. H. Shen, Y. Chu, S. Xu, and Z. Zhang, “Delay-dependent H control for jumping delayed systems with two markov processes,” International Journal of Control, Automation and Systems, vol. 9, no. 3, pp. 437–441, 2011. View at Publisher · View at Google Scholar · View at Scopus
  17. H. Shen, J. Park, L. Zhang, and Z. Wu, “Robust extended dissipative control for sampled-data Markov jump systems,” International Journal of Control, 2014. View at Publisher · View at Google Scholar
  18. J. Cheng, H. Zhu, S. Zhong, Y. Zhang, and Y. Li, “Finite-time H control for a class of discrete-time Markov jump systems with partly unknown time-varying transition probabilities subject to average dwell time switching,” Journal of Systems Science, 2013. View at Publisher · View at Google Scholar
  19. J. Cheng, H. Zhu, S. Zhong, Y. Zeng, and L. Hou, “Finite-time H filtering for a class of discrete-time Markovian jump systems with partly unknown transition probabilities,” International Journal of Adaptive Control and Signal Processing, 2013. View at Publisher · View at Google Scholar
  20. J. Cheng, H. Zhu, S. Zhong, Y. Zeng, and X. Dong, “Finite-time H control for a class of Markovian jump systems with mode-dependent time-varying delays via new Lyapunov functionals,” ISA Transactions, vol. 52, pp. 768–774, 2013.
  21. S. He and F. Liu, “Finite-time H control of nonlinear jump systems with timedelays via dynamic observer-based state feedback,” IEEE Transactions on Fuzzy Systems, vol. 20, no. 4, pp. 605–614, 2012.
  22. S.-P. He and F. Liu, “Robust finite-time H control of stochastic jump systems,” International Journal of Control, Automation and Systems, vol. 8, no. 6, pp. 1336–1341, 2010. View at Publisher · View at Google Scholar · View at Scopus
  23. R. Sh. Liptser and A. N. Shiryayev, Theory of Martingales, vol. 49 of Mathematics and Its Applications (Soviet Series), Kluwer Academic Publishers, Dordrecht, The Netherlands, 1989. View at Publisher · View at Google Scholar · View at MathSciNet
  24. K. Gu, “An integral inequality in the stability problem of time-delay systems,” in Proceedings of the 39th IEEE Confernce on Decision and Control, pp. 2805–2810, Sydney, Australia, December 2000. View at Scopus
  25. Q. Luo and Y. Zhang, “Almost sure exponential stability of stochastic reaction diffusion systems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 12, pp. e487–e493, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet